MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number AGFN-756
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 19mm sjm regent¿ mechanical heart valve (flexcuff¿), was implanted.Prior to implant, the leaflets were moving normally when tested at the time of device preparation with plastic surgical instruments and physiological saline were used to test leaflet function.After surgery, it was found that the valve leaflet did not open and close properly when tested with plastic surgical instruments and physiological saline.The valve was explanted and replaced with another 19mm sjm regent¿ mechanical heart valve (flexcuff¿), which was successfully implanted.Post-explant of the first device, the valve was tested, but the leaflet did not move normally.The patient took warfarin after procedure and latest inr is 2.5.The patient remain stable.
 
Additional Manufacturer Narrative
The reported event of valve leaflets not opening and closing normally after implant could not be confirmed.Information from the field indicated that the valve was initially tested using plastic surgical instruments.Investigation found no anomalies on the valve leaflets, and functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note per the instructions for use, artmt600080902 rev.B."using the st.Jude medical¿ leaflet tester, open the valve and inspect the area for any obstructive tissue.If visualization is inadequate, use the st.Jude medical¿ leaflet tester to confirm free leaflet motion.Warning: do not use hard or rigid instruments to test leaflet mobility, as this may result in structural damage to the valve or thromboembolic complications.".

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16954204
Report Number2135147-2023-02186
Device Sequence Number3340081
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public05414734005852
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2025
Device Model NumberAGFN-756
Device Catalogue Number19AGFN-756
Device Lot Number7372650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight67 KG